ONE MONTH ago I had a 40% TCA peel on face & 25% on neck & chest by board certified dermatologist. My face is still tight, pink, slightly swollen in cheeks & now is blotchy & slightly darker around my mouth & cheeks. My neck has pink & white streaks. I went back to my doctor & he gave me prednisone but I'm concerned about the darker areas on mouth & cheeks. My skin is pretty light & now looks bad w/o makeup. Will pinkness go away? What can I do about darker areas? I've stayed out of sun.
1 Month Post TCA 40% Peel on Face and Still a Little Swollen and Now I Am Getting Darker Around my Mouth and on Cheeks?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Pigmentation after TCA Peel
It sounds as though your TCA peel went deep.
The darkening must be treated promptly.
Topical high strength skin lightening creams twice a day may help. A little prednisone and a series of light peels such as glycolics.
I am concerned about the depth of the peel, since you are still swollen.
So I would be reluctant to use CO2 laser at this time.
Hope this helps. Hope this helps.
Hyperpigmentation following TCA Peel
It sounds like you may be experiencing rebound hyperpigmentation. Was your skin "pretreated" prior to your peel? Ask your dermatologist about this because there are products you can use to help with this.
Dark Spots following TCA Peels - Prevention and Treatment
The pinkness usually goes away and the fact that it is persistent means you probably had a significantly deep peel. The brown discoloration is more of a problem. It is important to pre-treat with some prescription creams first and use the same products when your plastic surgeon or dermatologist allows you to use it again. This is to prevent brown spots following a TCA or any other peel, laser or deep dermabrasion procedure. This is called post inflammatory hyperpigmentation. The inflammation part is a normal part of the healing process but unfortunately you are sensitive to the sun which is what causes it. Ideally your doctor would have pre-treated your skin some weeks before your treatment with Retin A, 4% hydroquinone, and a strong SPF sunscreen and/or other agents to prevent this from happening. As soon as you are given permission you would again start these products plus perhaps Kogic acid and use them for some time. Once they are established it is more difficult to get rid of. The same treatment can be done again but this time use products recommended by your doctor before and after. If these were not suggested you might want to seek another plastic surgeon or dermatologist for a secondary consultation.
You might also like...
Post inflamatory hyperpigmentation
Recommend that you start a medical grade skin care to stabilize the pigment layer of the skin, then multiple skin peels or if you are fair skin fractional CO2 laser resurfacing. by a good plastic surgeon. It will be a long process and multiple treatments to get where you want.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.